Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 46, NWS New Orleans, LA

April 3, 2000East Baton Rouge Parish, East Feliciana Parish, West Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 3, 2000, 6:55 AM CDT for East Baton Rouge Parish, East Feliciana Parish, West Baton Rouge Parish, Louisiana. It was in force for 80 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 3, 2000, 6:55 AM CDT (11:55 UTC)
Expired
Apr 3, 2000, 8:15 AM CDT
In force
80 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, West Baton Rouge Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 3, 8:00 AM CDTThunderstorm WindJackson, LASpotty wind damge to trees occurred around the town of Jackson.
Apr 3, 8:25 AM CDTThunderstorm Wind(Btr)Ryan Fld Baton, LASeveral trees were blown down on houses.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1503 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 031158
SVRNEW
LAC033-037-077-121-125-031315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
655 AM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 815 AM CDT

* AT 655 AM CDT 17 MILES WEST OF LOTTIE...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  ZACHARY BY 730 AM 
  SLAUGHTER BY 740 AM
  NEW ROADS BY 715 AM
  LOTTIE..LIVONIA..ERWINVILLE BY 720 AM 
  BATON ROUGE BY 730 AM

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:30 AM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Apr 3, 3:30 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
330 AM CDT MON APR 3 2000

MUCH TO DISCUSS ABOUT THE UPCOMING 12 HOURS. FIRST OF ALL IT APPEARS
THE AVN HAS THE BEST HANDLE OF THE ONGOING SITUATION COMPARED TO THE
OTHER MODELS. UNFORTUNATELY THE AVN IS ALSO THE WETTEST AND DOOMIEST
OF THE THE SOLUTIONS. EMULATED THE ETA FORECAST SOUNDING TO LOOK
SIMILAR TO THE 00Z SOUNDING MODIFIED FOR A 337K 850MB LIFT. THE
AWIPS OUTPUT IS QUITE ALARMING FOR 18Z...PW 1.80...LI -3.3...K INDEX
36...HELICITY 268 M2/S2...MAX HAIL SIZE 2 INCHES...CAPE 796. USING
THE PRECIPITATION CALCULATOR/RICKS INDEX METHOD...POP=100%...PCPN
2.90 INCHES...POTL PCPN 6.24 INCHES FOR TEMPS BELOW 71F...FMAP 3.23
INCHES...RICKS INDEX 140...PROB SVR=20%...FORECAST GUSTS 46-56
KTS...FORECAST HAIL SIZE 0.75 INCHES(DIME SIZE)...TOR THREAT F0/F1
POSSIBLE.

WILL MAINTAIN CATEGORICAL POPS FOR TODAY WITH SEVERE WORDING AND
LOCALLY HEAVY RAINFALL. DROUGHT CONDITIONS WILL PROBABLY PRECLUDE
ANY NEED FOR A FLOOD WATCH BUT 3 INCHES OF RAINFALL SEEMS PLAUSIBLE
FOR MOST AREAS WITH LOCALLY UP TO 6 INCHES POSSIBLE. WILL HAVE TO
MONITOR THE SITUATION CLOSELY AS THE EASTWARD PROGRESSION OF THE
RAIN AREA WILL BE SLOW THROUGH THIS EVENING WHEN THE UPPER LEVEL
TROUGH FINALLY SWINGS ACROSS THE FORECAST AREA. TEMPS WILL ALSO BE
TOUGH TO NAIL AS SOME WARMING IS LIKELY PRIOR TO ONSET OF THE
RAINFALL. A THERMAL BOUNDARY EXISTS FROM HATTIESBURG AREA TO BETWEEN
KBTR AND KLFT FROM OUTFLOW BOUNDARIES OF EARLIER CONVECTION. THIS
MAY SERVE AS A FOCUS OF DEVELOPMENT WHEN CONVECTIVE TEMPS OF UPPER
70S IS ATTAINED DURING THE LATTER MORNING HOURS. WILL TREND POPS
DOWN AFTER MIDNIGHT TONIGHT.

NOTE: THE 430 AM CDT ISSUANCE OF NEWOFFNEW IS THE FINAL ISSUANCE
FROM THE NEW ORLEANS OFFICE. THE OFFSHORE FORECAST FOR THE GULF OF
MEXICO WILL BE ISSUED FROM THE TROPICAL PREDICTION CENTER MARINE
FORECAST DIVISION AS OF THE 1030 AM CDT ISSUANCE.

MCB 76/45/60/33 9300   BTR 73/48/60/36 9300
MSY 80/55/62/42 8500   BIX 80/56/62/40 8500

.NEW...NONE.
.LA...NONE.
.MS...NONE.
24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:11 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana49 min
Apr 2, 7:56 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana64 min
Apr 2, 8:55 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana50 min
Apr 2, 10:10 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena20 min
Apr 3, 6:55 AM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana80 min
Apr 3, 7:37 AM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana38 min
Apr 3, 7:53 AM CDTTornado WarningLIXEast Baton Rouge, Livingston, Saint Helena67 min
Apr 3, 7:53 AM CDTTornado WarningLIXEast Feliciana, West Feliciana67 min
Apr 3, 8:30 AM CDTTornado WarningLIXTangipahoa60 min
Apr 3, 8:52 AM CDTTornado WarningLIXAscension, Livingston, Saint Helena53 min
Apr 3, 9:18 AM CDTTornado WarningLIXWashington57 min
Apr 3, 9:42 AM CDTTornado WarningLIXLafourche, Saint James, Saint John the Baptist63 min
Apr 3, 9:48 AM CDTTornado WarningLIXSaint Charles57 min
Apr 3, 10:03 AM CDTSevere Thunderstorm WarningLIXSaint Tammany57 min
Apr 3, 10:22 AM CDTTornado WarningLIXWashington48 min
Apr 3, 10:38 AM CDTTornado WarningLIXSaint Tammany67 min
Apr 3, 1:38 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Saint James52 min
Apr 3, 1:38 PM CDTSevere Thunderstorm WarningLIXIberville52 min
Apr 3, 3:48 PM CDTSevere Thunderstorm WarningLIXSaint Charles, Saint John the Baptist42 min
Apr 3, 3:48 PM CDTSevere Thunderstorm WarningLIXJefferson42 min
Apr 3, 4:02 PM CDTSevere Thunderstorm WarningLIXOrleans, Saint Tammany58 min
Apr 3, 4:40 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles50 min
Apr 3, 4:40 PM CDTSevere Thunderstorm WarningLIXOrleans50 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.